Colorado, 2014Damaging Wind in Colorado, July 30, 2014
July 30, 2014 · NWS PUB · 1 event in 1 county or zone
A storm produced damaging winds just outside Vilas. A 84-year old man died.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm produced damaging winds just outside Vilas. A 84-year old man died.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 29, 10:35 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 29, 10:35 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1135 PM MDT TUE JUL 29 2014
.UPDATE...
ISSUED AT 1107 PM MDT TUE JUL 29 2014
PLAN TO ISSUE AN UPDATE TO THE FORECAST BY MIDNIGHT TONIGHT AS
FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT FOR THE SAN LUIS VALLEY
AND THE MOUNTAINS OF SOUTH CENTRAL COLORADO. OTHERWISE...SOME
UNCERTAINTY REMAINS REGARDING THE POTENTIAL FOR HEAVY RAINFALL
WEDNESDAY. ATMOSPHERE CERTAINLY REMAINS MOIST BOTH AT THE LOWER
LEVELS AND ALOFT. LOW LEVEL UPSLOPE FLOW CONTINUES AS WELL WITH A
BOUNDARY MOVING WEST AND PROVIDING FOCUS AND LIFT FOR DEVELOPMENT
OF STORMS. CONCERN AT THIS POINT IS THAT WE WILL BE TOO STABLE FOR
CONVECTION WITH RAINFALL BECOMING PRIMARILY A WIDESPREAD RAIN
EVENT. STILL...WITH ANY STORMS/SHOWERS THAT DEVELOP TOMORROW...
THEY WILL BE VERY EFFICIENT RAINFALL PRODUCERS AND FOCUS COULD BE
ALONG AND IMMEDIATELY EAST OF THE SOUTHEAST MOUNTAINS. STARK
UPDATE ISSUED AT 819 PM MDT TUE JUL 29 2014
QUICK UPDATE TO THE FORECAST TO PULL IN CURRENT OBSERVATIONS AND
INCREASE POPS OVER THE NORTHERN AND EASTERN PORTIONS OF THE CWA
THROUGH THE NIGHT AND WEDNESDAY. STARK
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014
CURRENTLY...CONVECTION IS STARTING TO DEVELOP OVER THE EASTERN
MOUNTAINS...PALMER DIVIDE AND RATON RIDGE AREAS. DEW POINTS REMAIN
IN THE MID 50S TO LOWER 60S OVER THE PLAINS AND INTERSTATE 25
CORRIDOR. DISTURBANCE IS CONTINUING TO MOVE EASTWARD ACROSS
SOUTHERN COLORADO AS SEEN IN THE DRYING ON THE WATER VAPOR IMAGE.
CONVECTION IS DEVELOPING ALONG THE LEADING EDGE OF THE DRYING
ALOFT...AND MORE WIDESPREAD CONVECTION IS DEVELOPING OVER THE
CENTER OF THE DISTURBANCE SEEN SPINNING NEAR THE CENTRAL COLORADO
AND UTAH BORDER. SPC MESOANALYSIS AT 20Z CONTINUES TO SUGGEST VERY
UNSTABLE AIR OVER THE EASTERN PLAINS OF COLORADO...WITH CAPES OVER
2000J/KG AND WEAK CIN.
TONIGHT...AS DISTURBANCE MOVES EASTWARD...EXPECT CONVECTION TO
CONTINUE DEVELOPING OVER THE MOUNTAINS...THEN MOVE ONTO THE PLAINS
DURING THE EVENING. AS OF 20Z...CONVECTION HAS BEEN SLOWER TO
DEVELOP THAN EARLIER ANTICIPATED. WILL HAVE TO WAIT TO SEE WHAT
HAPPENS AS THE FIRST DISTURBANCE...OVER THE SAN LUIS VALLEY AT
20Z...MOVES EASTWARD. CURRENT EVOLUTION OF THE CONVECTION SUGGESTS
THE LATEST HRRR MAY BE ON TO SOMETHING. THE HRRR HAS A FIRST LINE
CONVECTION MOVING OFF OF THE MOUNTAINS BY 21Z TO 22Z PM WITH THE
STRONGER CONVECTION OVER THE PALMER DIVIDE/PIKES PEAKS REGION AND
THE RATON RIDGE. THEN...A SECOND AND STRONG ROUND OF CONVECTION
MOVES OFF OF THE MOUNTAINS BY 01Z TO 03Z...WITH PARTS OF THE
EASTERN MOUNTAINS AND PLAINS GETTING CLOBBERED BY SOME STRONG
STORMS. AS THE STORMS MOVE EAST...THEY CONGEAL INTO AN MCS WHICH
MOVES EASTWARDS OVER THE PLAINS OVERNIGHT. THE CURRENT WATCH LOOKS
GOOD FOR TONIGHT WITH STRONGER CONVECTION THIS EVENING AND MCS
OVERNIGHT. OVER THE MOUNTAINS...ANTICIPATE CONVECTION WILL BECOME
LESS NUMEROUS LATER INT HE EVENING AND OVERNIGHT AS DISTURBANCE
MOVES EAST.
WEDNESDAY...ANOTHER CHALLENGING DAY FOR CONVECTION AND RAINFALL
AMOUNTS. AS MCS MOVES INTO KANSAS AND OKLAHOMA...COLD FRONT PASSES
OVER THE EASTERN PLAINS AND EASTERN MOUNTAINS. BUFKIT SOUNDINGS
SHOW A NEARLY SATURATED SOUNDING WITH EASTERLY FLOW UP TO 1.5KM
ABOVE THE SURFACE. PRECIPITABLE WATERS ARE STILL WELL OVER AN INCH
ON THE PLAINS AND I25 CORRIDOR. WITH NEARLY SATURATED LOWER
LEVELS...THERE COULD BE THE POTENTIAL FOR SOME WARM RAIN PROCESSES
ENHANCING RAINFALL AMOUNTS. MAIN QUESTION IS HOW STRONG ANY STORMS
CAN BECOME TO PRODUCE HEAVY RAINS. CURRENT MODEL SOUNDINGS SUGGEST
THE ATMOSPHERE MAY BE TOO STABLE TO GET STRONG CONVECTION
DEVELOPING...BUT A MORE PROLONGED RAIN EVENT IS POSSIBLE NEAR THE
MOUNTAINS. AM ALWAYS LEARY OF VERY MOIST SOUNDINGS WITH 1.5KM DEEP
EASTERLY FLOW IN THE LOWER LEVELS..AS SHALLOW CONVECTION MAY GET
PINNED TO THE EASTERN SLOPES OF THE EASTERN MOUNTAINS. FURTHER
WEST...SOME MODEST DRYING WILL OCCUR...BUT STILL PLENTY OF
MOISTURE FOR SCATTERED TO NUMEROUS AFTERNOON STORMS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 235 PM MDT TUE JUL 29 2014
PRECIP MAY LINGER THROUGH MUCH OF WEDNESDAY NIGHT WITH PERSISTENT
UPSLOPE FLOW OVER THE PLAINS AND EASTERN MOUNTAINS. RAINFALL
INTENSITY SHOULD DECREASE THROUGH THE NIGHT AS LOW LEVEL
INSTABILITY WILL BE LIMITED AND UPSLOPE FLOW GRADUALLY WEAKENS
AFTER 06Z. MODELS ALL SEEM TO SUGGEST THU WILL BE A RATHER DOWN
DAY FOR CONVECTION...ESPECIALLY OVER THE PLAINS WHERE COOL AND
STABLE AIR MASS WILL PERSIST. MOUNTAINS WILL BECOME UNSTABLE
ENOUGH FOR AFTERNOON/EARLY EVENING TSRA ONCE AGAIN...WITH HEAVY
RAIN POTENTIAL SHIFTING WESTWARD TOWARD THE CONTINENTAL DIVIDE
UNDER AXIS OF BEST INSTABILITY. MAX TEMPS WILL AGAIN BE MUCH
COOLER THAN SEASONAL AVERAGES MOST AREAS.
ON FRIDAY...AXIS OF DEEPER INSTABILITY SHIFTS EASTWARD TOWARD THE
I-25 CORRIDOR...AND EXPECT A SLIGHT UPTURN IN TSRA
COVERAGE...ESPECIALLY EASTERN MOUNTAINS AND ADJACENT PLAINS. FAR
EASTERN PLAINS THE BIGGEST QUESTION AS AIR MASS IS STILL RATHER
STABLE NEAR THE KS BORDER...THOUGH NW STEERING CURRENTS MAY ALLOW
A FEW WEAKENING TSRA TO DRIFT EAST ACROSS THE PLAINS LATE FRI
AFTERNOON/EVENING. PRECIPITABLE WATER VALUES REMAIN OVER AN INCH
ACROSS MUCH OF THE AREA...SO THREAT OF HEAVY RAIN UNDER ANY STORMS
WILL CONTINUE. PATTERN CHANGES VERY LITTLE ON SAT...WITH ANOTHER
ROUND OF FAIRLY HEALTHY AFTERNOON/EVENING TSRA. TEMPWISE...UPPER
LEVEL HEIGHTS WILL BE GRADUALLY BUILDING FRI/SAT...WITH TEMPS
WARMING MOST LOCATIONS...THOUGH MAX TEMPS WILL STILL FALL SHORT OF
SEASONAL VALUES.
UPPER RIDGE AXIS THEN DRIFTS EAST INTO THE CENTRAL PLAINS LATE SUN
INTO MON...OPENING THE DOOR FOR AN INCREASED FLOW OF MOISTURE INTO
THE WESTERN MOUNTAINS SUN...THEN ALL MOUNTAIN AREAS EARLY NEXT
WEEK. BOTH ECMWF AND GFS LIFT A FAIRLY STRONG SHORT WAVE
NORTHEASTWARD ALONG THE BACK SIDE OF THE UPPER RIDGE SUN NIGHT
INTO MON...WHICH MAY HELP PUSH MOUNTAIN TSRA ON TO THE PLAINS AS
WELL. SUSPECT CURRENT POPS FOR THE DAY 4-7 PROCEDURE MAY BE A
LITTLE TOO LOW AND WILL NEED TO BE NUDGED UPWARD IN SUBSEQUENT
FORECAST CYCLES. MAX TEMPS WILL CONTINUE CREEP UPWARD TOWARD
EARLY AUG AVERAGES...ESPECIALLY BY TUE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1107 PM MDT TUE JUL 29 2014
HAVE INCLUDED LOW CLOUDS AND REDUCED VISIBILITIES AT TAF SITES
OVERNIGHT AS MAIN RAIN AREA SHIFTS FARTHER EAST ONTO THE PLAINS. A
BOUNDARY WILL MOVE THROUGH THE PLAINS EARLY WEDNESDAY WITH
EASTERLY UPSLOPE SURFACE WINDS DEVELOPING. LATEST NAM DEPICTS
THIS FRONT MAKING IT OVER THE SOUTHEAST CO MOUNTAINS AND INTO THE
SAN LUIS VALLEY. ATMOSPHERE WILL BE NEARLY SATURATED IN THE LOWER
LEVELS...SO AREAS OF LOW CLOUDS AND FOG POSSIBLE OVERNIGHT AND
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR MUCH OF SOUTHEAST
COLORADO BY WEDNESDAY AFTERNOON.
&&
.HYDROLOGY...
ISSUED AT 235 PM MDT TUE JUL 29 2014
MAIN CONCERNS ARE ADDRESSED IN SHORT TERM DISCUSSION. RAINFALL
AMOUNTS UP TO 2 INCHES AND HOUR ARE POSSIBLE IN THE HEAVIER STORMS
LATE THIS AFTERNOON AND EVENING. FLASH FLOODING CONCERNS WILL
EXTEND BEYOND THE BURN SCARS WITH RECENT RAINFALLS AND MOIST
SOILS. WILL ALSO HAVE TO WATCH FOR POTENTIAL FOR HEAVY RAIN
WEDNESDAY WITH DEEP UPSLOPE FLOW AND VERY MOIST LOWER LEVELS OVER
THE EASTERN MOUNTAINS AND EASTWARD. MAIN FACTOR AGAINST HEAVY
RAINS IS POSSIBLE LACK OF INSTABILITY TO GET STRONG STORMS TO
DEVELOP. WINDS ALOFT ALSO INCREASE SO STORMS MAY BE MOVE FASTER.
--PGW--
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ072>089-
093>099.
&&
UPDATE...STARK
SHORT TERM...PGW
LONG TERM...PETERSEN
AVIATION...STARK
Hazardous weather outlook, Jul 29, 11:07 PM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1207 AM MDT WED JUL 30 2014
COZ058>089-093>099-310615-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1207 AM MDT WED JUL 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...REST OF TONIGHT
THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO IMPACT THE
SOUTHEAST PLAINS OVERNIGHT. FLASH FLOODING AND CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING
IS EXPECTED TO CONTINUE OVER MUCH OF SOUTHERN COLORADO FROM
WEDNESDAY INTO POSSIBLY THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS MOST
AFTERNOONS...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH
VALLEYS AND NEARBY PLAINS THROUGH THE EVENING HOURS. AT THIS
TIME...IT APPEARS THAT THE THE RISK OF FLASH FLOODING WILL BE
HIGHEST WEDNESDAY...ALTHOUGH THE POTENTIAL FOR LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE AT TIMES FROM LATER THIS WEEK INTO
THIS WEEKEND. IN ADDITION...IF ENOUGH PRECIPITATION
FALLS...PORTIONS OF THE ARKANSAS AND PURGATOIRE RIVERS...ALONG
WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT
TIMES.
PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP
TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY
PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THROUGH THE OVERNIGHT HOURS ACROSS SOUTHEAST COLORADO.
40/40
In the hours before
Local storm report, Jul 29, 8:44 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
944 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HEAVY RAIN 7 N LAMAR 38.18N 102.62W
07/29/2014 M3.00 INCH PROWERS CO TRAINED SPOTTER
0931 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.89N 104.79W
07/29/2014 M0.78 INCH EL PASO CO EMERGENCY MNGR
0927 PM HEAVY RAIN 4 WSW FALCON 38.90N 104.68W
07/29/2014 M1.00 INCH EL PASO CO BROADCAST MEDIA
0858 PM FLASH FLOOD 2 NE SWEETWATER RESERVO 38.37N 102.73W
07/29/2014 KIOWA CO LAW ENFORCEMENT
HIGHWAY 287 AT MM 105 IS CLOSED DUE TO FLOODING.
0856 PM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
07/29/2014 M1.43 INCH EL PASO CO NWS EMPLOYEE
0.98 FELL SINCE 745 PM.
0831 PM HEAVY RAIN EADS 38.48N 102.77W
07/29/2014 M5.64 INCH KIOWA CO TRAINED SPOTTER
0816 PM HEAVY RAIN 3 SW COLORADO SPRINGS 38.80N 104.85W
07/29/2014 M1.41 INCH EL PASO CO TRAINED SPOTTER
0.70 SINCE 745 PM
0650 PM HEAVY RAIN 3 NE MANITOU SPRINGS 38.88N 104.87W
07/29/2014 M0.68 INCH EL PASO CO TRAINED SPOTTER
IN PAST 40 MINUTES
0532 PM FLASH FLOOD EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
ESTIMATED 8 TO 10 INCHES OF WATER IS FLOWING SOUTH
ACROSS YARDS.
0459 PM FLASH FLOOD EADS 38.48N 102.78W
07/29/2014 KIOWA CO LAW ENFORCEMENT
HIGHWAY 287 CLOSED DUE TO FLOODING
0424 PM FLASH FLOOD EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
3 TO 6 INCHES OF WATER FLOWING OVER STREETS THROUGHOUT
EADS. 10 TO 12 INCHES OF WATER RUNNING THROUGH SMALL
DRAINAGE DITCHES. ROAD THROUGH UNDERPASS IS CLOSED.
0413 PM FLASH FLOOD 1 ESE EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
STREET FLOODING AT LEAST 6 INCHES DEEP
0741 AM HEAVY RAIN 5 NE SPANISH PEAKS 37.43N 104.90W
07/29/2014 M1.20 INCH HUERFANO CO TRAINED SPOTTER
RAIN FELL OVERNIGHT
0111 AM FLOOD 2 N BLANCA 37.47N 105.51W
07/29/2014 COSTILLA CO LAW ENFORCEMENT
WATER FLOWING 2-4 FEET DEEP OVER ROADWAYS BETWEEN 1
MILE NORTH TO 3 MILES NORTH OF BLANCA
1243 AM FLOOD 4 N BLANCA 37.50N 105.51W
07/29/2014 COSTILLA CO TRAINED SPOTTER
CREEKS OUT OF THEIR BANKS. CEDAR AVE AND SEVERAL OTHER
DIRT ROADS WASHED OUT FROM RAIN WHICH FELL UP BASIN FROM
THIS LOCATION. FLOODING BEGAIN 930 PM AND PEAKED AT 1130
PM AND IS STILL ONGOING.
0740 PM HEAVY RAIN 5 NNE ROSITA 38.16N 105.28W
07/28/2014 M1.75 INCH CUSTER CO TRAINED SPOTTER
HEAVY RAIN LASTED ABOUT AN HOUR. HEAVY RAIN ENDED ABOUT
740 PM MDT.
0715 PM FLOOD 4 NNE SPANISH PEAKS 37.43N 104.92W
07/28/2014 HUERFANO CO LAW ENFORCEMENT
HUERFANO COUNTY SHERIFF REPORTS FLOODING ON CR 340 NEAR
BOY SCOUT RANCH
0530 PM HEAVY RAIN 10 NNW WALSENBURG 37.75N 104.86W
07/28/2014 M2.00 INCH HUERFANO CO TRAINED SPOTTER
&&
MNLocal storm report, Jul 29, 8:46 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 1 S BEULAH 38.07N 104.98W
07/29/2014 M0.65 INCH PUEBLO CO TRAINED SPOTTER
IN THE PAST 40 MINUTES
&&
MWLocal storm report, Jul 29, 8:56 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
07/29/2014 M1.64 INCH EL PASO CO NWS EMPLOYEE
&&
MNLocal storm report, Jul 29, 8:57 PM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
957 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLASH FLOOD 7 N LAMAR 38.18N 102.62W
07/29/2014 PROWERS CO LAW ENFORCEMENT
12 INCHES OF WATER OVER COUNTY ROAD 8 AND RR ROAD.
&&
STARKLocal storm report, Jul 29, 9:40 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1040 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM FLASH FLOOD 4 NE LAMAR 38.12N 102.56W
07/29/2014 PROWERS CO TRAINED SPOTTER
2.94 RAIN. FLOODING OCCURING ACROSS HIS PROPERTY.
&&
KLTLocal storm report, Jul 29, 10:54 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1154 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM FLOOD 5 NW LAMAR 38.13N 102.68W
07/29/2014 PROWERS CO LAW ENFORCEMENT
HIGHWAY 196 BETWEEN LAMAR AND WILEY REMAINS CLOSED DUE
TO FLOODING.
&&
KLTThunderstorm Wind, Baca
- When
- July 30, 12:00 AM MST to 12:01 AM MST
- Where
- Baca County, 0.94 mi ENE of Vilas
- Measured
- 95 kt (109 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 37.375, -102.434
High end EF1 damage occurred with a very compact microburst. A manufactured home was completely destroyed, along with three power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Devil in New York, July 30, 20141 death · 1 injured · 1 event
- Flash Flood and Hail in Arizona, July 30, 20141 death · 50 kt wind · 4 events
- Flash Flood and Hail in New Mexico, July 30 to 31, 2014$210,000 · 1 in hail · 3 events
- Flash Flooding and Flooding in Texas, July 30 to 31, 2014$54,000 · 50 kt wind · 10 events
- Hail and Damaging Wind in Ohio, July 30, 2014$50,000 · 1 in hail · 6 events
- Hail and Damaging Wind in New Mexico, July 30, 2014$45,000 · 1 in hail · 3 events
- Flash Flooding in Colorado, July 30, 2014$30,000 · 2 events
- Flash Flood and Hail in New York, July 30, 2014$25,000 · 0.75 in hail · 3 events
- Hail and Damaging Wind in Wisconsin, July 30, 20141.5 in hail · 5 events
- Hail and Damaging Winds in Pennsylvania, July 30, 2014$6,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Oklahoma, July 30, 201492 kt wind · 4 events
- Heavy Rain in Kansas, July 30, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524551.